Depression/Mental Health Expert Forum
Need help please.
About This Forum:

This forum is for questions and support pertaining to mental health issues such as: Anger, Dementia, Depression, Family Problems, Memory Problems, Personality Disorders, Phobias, Schizophrenia, Transitions and Work Problems.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Need help please.

I have been on 2mg xanax for about three years and really want to get off. I hear alot of withdrawl (withdrawal) symptoms occur while trying to get off this medication. I'm extremely scared but these pills are starting to control my life, and I really wish someone had informed me that they were addicting. Also I feel like I need to take more now, is that normal? what are the withdrawl (withdrawal) symptoms and are the seizures common? Thanks in advance for anyones help.
Related Discussions
  • Xanax withdrawal?? (12 replies):
    I started taking xanax in january when I began having an...[more]
  • xanax... (16 replies):
    i recently recieved xanax 1mg for anxiety and i was just...[more]
  • Weaning off of Xanex (93 replies):
    I have been taking .25mg of Xanex for about 2 months in ...[more]
  • seizure (2 replies):
    Im taapering off xanax and klonopin the xanax since apri...[more]
  • Xanax XR (29 replies):
    Is anyone out there on Xanax XR or know of anyone on it?...[more]
242532_tn?1269553979
You have already received some excellent advice from Jaquta.  I would add that you should do this under a doctor's supervision, there is a danger of seizures, and he or she can cover you for that problem with another temporary medication.  Do not increase your dose. Addicition is very dangerous.
5 Comments
Blank
Avatar_f_tn
It's probably normal to build up a tolerance to them and thus feel like you need more to gain the same effect.

The doctor or another member can answer the rest.  The doctor here has a taper if you're interested but you should also discuss your concerns about your meds with your own doctor.
Blank
Avatar_f_tn
Ok thank you, were can I find the taper method on this site.
Blank
Avatar_f_tn
You could enter Xanax withdrawal into a search engine, that should bring up some info.  I like Wikipedia.  I haven't used medhelp drugs tool but you could also try there.
Symptoms can range from mild to severe and can include just about everything.  Info said that seizures can occur after cessation of Xanax after a short period.  Didn't mention any particular dose.

There are taper programs in the mental health expert forum archives.

I would wait for advice from the forum expert and then take that with you to your doctor.
Blank
Avatar_f_tn
Thank you again for your help.
Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
This is Driving Your Emotional Eati...
Jul 02 by Roger Gould, M.D.Blank
5856747_tn?1403352282
Blank
Sleep Apnoea
Jun 28 by Andrew John Rynne, MDBlank